Feeling sick from medication?

This forum is for people to discuss the issues specifically around having to deal with infectious diseases such as Adeno virus or Coccidia.

Feeling sick from medication?

Postby Tarragon » Fri Apr 27, 2012 12:08 pm

[TOPIC AUTO-LOCKED DUE TO INACTIVITY]

Tarragon had 2 parasites since we got her. She was pretty active before, but once we started treatment for them, she got VERY lethargic and stopped eating. She used to eat at least 30 crickets a day and went down to about 5-6. She had also started sleeping a lot more. Is this normal? Will she get back to normal? We don't know how old she is, but she is about 16 inches long and less than a year old.
She also stopped pooping as much. She used to go every other day and now it is once a week. Could this be because of not eating as much? It has been about 2 weeks since we stopped the last treatment.
Tarragon
Newbie Poster
 
Posts: 20
Joined: Fri Dec 09, 2011 3:27 pm
- Advertisement -
- Advertisement -

Re: Feeling sick from medication?

Postby Cammy » Fri Apr 27, 2012 4:17 pm

What medications was she on? Was a fecal test done after finishing treatment to make sure everything was taken care of?

Unfortunately, intestinal upset is a fairly common side effect associated with a lot of antiparasitic meds. The meds typically kill off both the good and the bad gut flora and fauna that naturally occur in the patient's digestive tract. One thing that can help substantially is starting a probiotic supplement in conjunction with the meds to make up for the loss of that "good bacteria." Acidophiliz+ for reptiles can be ordered online, or you can pick up Acidophilus from a nearby drug store.
Cammy
Hatchling Poster
 
Posts: 70
Joined: Mon Jan 31, 2011 6:29 pm
Location: Ohio

Re: Feeling sick from medication?

Postby Tarragon » Fri Apr 27, 2012 7:37 pm

She did 3 rounds for pinworms and 2 for coccidia. I don't remember what it was called. She said there is still a small amount of coccidia, but that can be normal? Is that true?

That makes sense to use probiotics. Should I give them to her now? It's been 2 weeks since she last had any meds.
Tarragon
Newbie Poster
 
Posts: 20
Joined: Fri Dec 09, 2011 3:27 pm

Re: Feeling sick from medication?

Postby andre1982 » Sun Apr 29, 2012 9:32 pm

I've experienced similar problems. Try checking your water PH level.
andre1982
Newbie Poster
 
Posts: 5
Joined: Sun Apr 29, 2012 9:22 pm

Re: Feeling sick from medication?

Postby Drache613 » Mon Apr 30, 2012 11:58 pm

Hello,

It has been 2 weeks since she was on the medications? Usually, the medications affect them for a little while.
I would try some probiotics such as acidophiliz or non daily soy yogurt to help out for her tummy. How are her colors doing?
Yes, they normally have low levels of worms & or parasites as their natural gut flora just like mammals & humans do. It is just when they get too high that they begin to affect the health & well being.

Is she eating very much right now?
She was probably on Albon & Panacur, correct?


Tracie
User avatar
Drache613
Moderator
Moderator
 
Posts: 38960
Joined: Fri Feb 10, 2006 9:33 pm
Location: May, Texas

Re: Feeling sick from medication?

Postby Tarragon » Tue May 01, 2012 9:51 am

Water PH level? What does that affect?

I will try to find the yogurt today.

She has been doing better and eating more. We have been giving her wax worms to help her gain some weight back. She is still sleeping a lot and wont go and find her food. She will eat it though if I pick her up and put her by it.

And we noticed that the inside of her mouth was more of a greyish tan rather than pink. The vet said that might be dehydration so we will be giving her baths some more because she drinks more water in there.

I hope we are doing the right things. I worry about her. :cry:
Tarragon
Newbie Poster
 
Posts: 20
Joined: Fri Dec 09, 2011 3:27 pm
- Advertisement -
- Advertisement -


Return to Dealing with Infectious Diseases

Who is online

Users browsing this forum: No registered users